Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 5, 2005, 5:09 PM CDT for Blaine County, Loup County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 5:09 PM CDT (22:09 UTC)
- Expired
- Apr 5, 2005, 6:15 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 052210 SVRLBF NEC009-115-052315- /O.NEW.KLBF.SV.W.0011.050405T2209Z-050405T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 615 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF ALMERIA...OR ABOUT 12 MILES EAST OF BREWSTER...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREWSTER BY 555 PM CDT LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 052224 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 524 PM CDT TUE APR 5 2005 NEC009-115-052315- /O.CON.KLBF.SV.W.0011.000000T0000Z-050405T2315Z/ BLAINE NE-LOUP NE- 524 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR WESTERN LOUP AND BLAINE COUNTIES... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTH OF ALMERIA...OR ABOUT 16 MILES EAST OF BREWSTER...MOVING WEST AT 15 MPH. THIS STORM IS BUILDING BACK INTO LOUP COUNTY...SO THE THREAT FOR LOUP COUNTY CONTINUES. THE SEVERE THUNDERSTORM WILL BE NEAR... BREWSTER BY 615 PM CDT LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024 $$ SPRINGER
000 WWUS53 KLBF 052247 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 PM CDT TUE APR 5 2005 NEC009-115-052315- /O.CON.KLBF.SV.W.0011.000000T0000Z-050405T2315Z/ BLAINE NE-LOUP NE- 546 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR WESTERN LOUP AND BLAINE COUNTIES... AT 542 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF BREWSTER...MOVING WEST AT 15 MPH. THE STORM HAD MOVED OUT OF LOUP COUNTY AND WAS NO LONGER A SEVERE WEATHER THREAT. THE THREAT CONTINUES FOR BLAINE COUNTY ESPECIALLY NORTH OF HIGHWAY 91. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF BREWSTER BY 615 PM CDT LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024 $$ SPRINGER
000 WWUS53 KLBF 052300 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 559 PM CDT TUE APR 5 2005 NEC009-115-052309- /O.CAN.KLBF.SV.W.0011.000000T0000Z-050405T2315Z/ BLAINE NE-LOUP NE- 559 PM CDT TUE APR 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOUP AND BLAINE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF LOUP AND BLAINE COUNTIES. THUNDERSTORMS WITH HEAVY RAIN...HAIL AND GUSTY WIND ARE STILL POSSIBLE. LAT...LON 4181 9953 4208 9952 4206 10025 4176 10024 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:32 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 5, 3:32 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT TUE APR 5 2005 ...FORECAST FOCUS IS WINDS... .DISCUSSION... MODELS IN FAIR AGREEMENT IN THE NEAR TERM. WINDS STILL ADVISORY CRITERIA OVER MUCH OF SOUTHWEST NE LATE THIS AFTERNOON. BUT HAVE DROPPED WELL BELOW OVER NORTHERN ZONES. GUIDANCE DROPS WINDS OFF TONIGHT OVER ALL OF CWA AS GRADIENT EASES AND WINDS TRY TO DECOUPLE. WILL KEEP ADVISORY GOING FROM SOUTHEAST PANHANDLE TO BBW THROUGH MIDNIGHT. SOME ISOLATED THUNDER OVER SOUTHWEST AND WEST CENTRAL WILL GRADUALLY DIMINISH THROUGH MIDNIGHT THEN SCATTERED SHOWERS. HAVE KEPT SHOWERS IN THROUGH THE AM ON WED. TEMPERATURES COOLER EAST WED WITH SOME LINGERING CLOUDS AND SHOWERS. AS H5 LOW PULLS AWAY AND HEIGHTS REBOUND HAVE RAISED TEMPERATURES ON THURSDAY. EXTENDED FRIDAY THROUGH TUESDAY MODELS SHARPENING RIDGE OVER NORTHERN PLAINS ON FRIDAY WITH TODAYS SYSTEM STALLED ON EAST COAST AND ADVANCING TROUGH OVER WESTERN CONUS. POSITIVE TILT TO WESTERN CONUS SYSTEM BUT STACKED SYSTEM ALONG EAST COAST WILL SLOW PROGRESS OF ADVANCING SYSTEM. TEMPERATURES WILL BE WELL ABOVE NORMAL WESTERN PORTIONS OF CWA FRIDAY WITH COLD FRONT DROPPING THROUGH AREA ON FRIDAY NIGHT SATURDAY MORNING TIME FRAME. GULF HAS AMPLE OPPORTUNITY TO SATURATE COLUMN WITH GULF MOISTURE THURSDAY FRIDAY TIME FRAME. BETTER CHANCE FOR PRECIPITATION WITH THIS SYSTEM. ENERGY SPLITS IN TROUGH WITH BIGGEST CHUNK MOVING NORTHEAST ACROSS DAKOTAS AND SECONDARY DIVING SOUTH INTO SOUTHERN PLAINS. TIMING MAY BE AFFECTED BY SYSTEM OVER EAST COAST AND COULD POSSIBLY BE MORE MOISTURE AVAILABLE. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 4 PM CDT TODAY THRUOUGH MIDNIGHT WED NEZ038-056>059-069>071. && POWER
Hazardous weather outlook, Apr 5, 3:46 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE APR 5 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-061100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 347 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPMENT WILL BE POSSIBLE THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA...HOWEVER THE GREATEST RISK WILL BE EAST OF A BIG SPRINGS TO MULLEN TO VALENTINE LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW ISOLATED STORMS MAY BRIEFLY PRODUCE NICKEL SIZE HAIL ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF A HAYES CENTER TO BROKEN BOW LINE. WINDS OF 35 TO 45 MPH WITH A FEW GUSTS TO NEAR 50 MPH WILL CONTINUE TO BE POSSIBLE EARLY THIS EVENING...HOWEVER WINDS WILL BEGIN TO SUBSIDE BY MIDNIGHT TO 25 TO 35 MPH WITH GUSTS NO GREATER THAN 40 MPH ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY AS A TIGHT SURFACE PRESSURE GRADIENT REMAINS OVER THE OUTLOOK AREA. CLEARING SKIES ACROSS THE OUTLOOK AREA WILL AID IN DEEPER MIXING OF THE WINDS TO THE SURFACE AND ALLOW NORTH WINDS OF 25 TO 35 MPH TO CONTINUE WITH GUSTS TO NEAR 45 MPH POSSIBLE. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT AS THE NEXT UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE ENCOURAGED FOR WIND SPEEDS AND ANY POSSIBLE DAMAGE FROM THE HIGH WIND EVENT TO OCCUR ACROSS THE OUTLOOK AREA THROUGH THIS EVENING. ALSO...SPOTTERS SHOULD BE ALERT FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA AND RELAY INFORMATION. KAR/13
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.